Tennessee, 2009

Winter Weather in Tennessee, February 2, 2009

February 2, 2009 · NWS OHX · 1 event in 1 county or zone

A cold frontal passage brought snowfall to northern portions of the Cumberland Plateau.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A cold frontal passage brought snowfall to northern portions of the Cumberland Plateau.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 2, 3:15 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 2, 3:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CST MON FEB 2 2009

.DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT ALONG THE CUMBERLAND PLATEAU THIS
MORNING. ALOFT...WEAK IMPULSE/SHORTWAVE PUSHING JUST BEHIND. ASSOCIATED
BAND OF DEEP MOISTURE NOW ACROSS THE MID-STATE WITH LIGHT RAIN
SHOWERS BECOMING WIDESPREAD. GOOD CAA IS OCCURRING BEHIND FRONTAL
BOUNDARY AND BACK EDGE OF PCPN MIXING WITH SLEET/SNOW.

COLD FRONT AND UPPER SHORTWAVE WILL MOVE RAPIDLY ACROSS THE MID-
STATE THIS MORNING AND WELL EAST...BRINGING AN END TO THE PCPN BRIEFLY
THIS AFTERNOON. THIS MORNING HOWEVER...INCOMING COLD AIR WILL
LIKELY CAUSE A MIXTURE OF RAIN/SNOW FOR A SHORT TIME BEFORE ENDING.
WINTRY MIX IS EXPECTED TO BE A LIGHT EVENT AND LITTLE IF ANY
ACCUMULATION IS LIKELY. TEMPS MAY EVEN REBOUND SOME THIS AFTERNOON
AS PARTIAL SUN RETURNS IN DRY SLOT.

AFTER A DRY EVENING...ANOTHER SHORTWAVE WILL COME DOWN LATE TONIGHT
FOLLOWED BY YET ANOTHER ON TUESDAY. COLD AIR WILL BE WELL SETTLED BY
THEN THUS ISOLATED SNOW SHOWERS OR FLURRIES ARE POSSIBLE AS THESE
IMPULSES AND POCKETS OF MODERATE MOISTURE MOVE ACROSS. THE NORTHERN
PLATEAU MAY SEE MINOR ACCUMULATION BUT NOTHING MUCH IS EXPECTED ELSEWHERE.

A FEW FLURRIES MAY LINGER ACROSS THE NORTHERN PLATEAU TUESDAY EVENING
BUT OTHERWISE...THE CWA MOVES INTO A DRY PERIOD...WITH WARMER TEMPS...
WHICH IS EXPECTED TO LAST INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  27  36  18 /  30  10  20  10
CLARKSVILLE    46  24  33  17 /  10  20  20  10
CROSSVILLE     41  22  32  15 /  60  20  30  10
COLUMBIA       46  27  37  19 /  30  10  20  10
LAWRENCEBURG   44  26  38  18 /  30  10  20  10
WAVERLY        43  25  35  18 /  20  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Feb 2, 5:10 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST MON FEB 2 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-031130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN AND SNOW SHOWERS ARE POSSIBLE THIS MORNING...WITH
ANOTHER ROUND OF SCATTERED LIGHT SNOW SHOWERS LATE TONIGHT. NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DISTURBANCE WILL BRING YET ANOTHER ROUND OF ISOLATED-SCATTERED
LIGHT SNOW SHOWERS TO THE AREA ON TUESDAY. MINOR ACCUMULATION IS
POSSIBLE ALONG THE CUMBERLAND PLATEAU BUT LITTLE IF ANY
ACCUMULATION IS EXPECTED ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Fentress

When
February 2, 6:00 AM CST to 11:30 AM CST
Where
Fentress forecast zone
Reported by
Newspaper
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Southern portions of Fentress County were covered by up to three inches of snow in isolated locations, especially across White Oak Road. Middle and northern portions of the county had less than three inches of snowfall.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154989.